Post ablation problem

Hi all 

I had my ablation on Tuesday evening so yes, very early days, and on the whole things seem to have gone well - heart behaving (!) and no issues with groin either...

My problem is a feeling of my stomach  being very bloated - to the extent that  moving around is even quite uncomfortable ... No acid reflux thankfully but no appetite really either - I feel as though the tightness in my abdomen is causing me to be breathless not anything in my chest which seems remarkably pain free!!

I have seen a few quite old posts about this but just wondered if anyone can offer any advice/reassurance ? I'm loathe to go to the GP so soon but then on the other hand I'm a bit of a worrier !


5 Replies

  • Did you have a general anaesthetic?  Very common side effect (I do know!)  If yes it will wear off over the next few days.  I don't know if sedation has the same effect I'm afraid.

  • This is quite common and is either the GA or irritation of the gut from the procedure. No doubt they gave you a hot line number to ring rather than trouble your GP who probably doesn't know anyway. Why not ring them if you are that worried but I would just point out that you have had some serious stuff done in there and just because you don't have a giant zip up your front does make it any easier. Try to relax, eat small bites if you feel like it and keep hydrated as that really is important. Plenty of rest for the next couple of weeks as well please.

  • I had a lot if bloating and heartburn after my ablation and indeed it never completely went away.  I now find if I avoid bread, especially for breakfast and have fruit and yougurt (natural) I have a much better day. 

    Worth a try?

  • I certainly had a major bloating problem for around 2 to 3 weeks after ablation and I lost appetite( and weight which actually did me no harm!). It did settle down but in the short term Bob is right about trying smaller meals, maybe the last one earlier in the evening. Avoiding high fibre for just a short while might also help. I was also prescribed ranitidine to help with digestion, but best to get your own doctor's view rather than self prescribe.i am sure this will get better for you soon. 

  • Thanks for the replies and a quick update on this one  When my husband got home yesterday he declared that he was not at all happy with how breathless I was and carted me off to A&E  ( he must have been worried as the cricket t20 final had just started!)  Turns out I have a fair amount of liquid in my lungs AND a couple of very very small blood clots in the outer reaches of my lungs too.  All this is very unexpected as I apart from the AF I have always been pretty healthy. Plus there isn't much of an explanation for the clots - especially as I have been on apixaban for the last 9 months!  There was some debate about whether to switch me back to good old warfarin but my hospital's weapon of choice for clots is rivarixaban so I'm going onto a high dose of that for 3 weeks and then will need to stay on it for 6 months at least.

    The pleural effusion ( lung liquid) is apparently easily treated with diuretics and would possibly have sorted itself out eventually anyway but nonetheless a very uncomfortable think that a week ago I was awaiting my ablation with hope and expectation.  Trying hard to keep all this in perspective but it's not easy!!


You may also like...